MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 YST TEST KIT

BIOMERIEUX INC. VITEK® 2 YST TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a misidentification of a candida norvegensis quality control sample (eeq biology prospective), as candida krusei in association with the vitek® 2 yst test kit (lot 2430385203).The media used was chromid® candida.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) reported a misidentification of a candida norvegensis quality control sample (eeq biology prospective), as candida krusei in association with the vitek® 2 yst test kit (lot 2430385203).An internal biomérieux investigation was performed.The intended identification to c.Norvegensis was confirmed on vitek® ms v3 (knowledge base v3.0).On vitek 2 (v7.01) yst cards, one (1) card of the customer lot (cl : 2430385203) and one (1) card of a random lot (rl : 2430420103) were tested.The results revealed an excellent identification to the species c.Norvegensis on both lots tested and both media.The customer misidentification to candida krusei was not reproduced in-house.A comparison of biochemical profiles between the customer result and the biomérieux testing was performed.Three (3) tests were different: amya, dcela, and esc (esc test is the discriminant test between the two species).In- house, vitek 2 yst test kit performed as intended and no further action is required.

Brand Name
VITEK® 2 YST TEST KIT
Common Device Name
VITEK® 2 YST TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7341720
Report Number1950204-2018-00103
Device Sequence Number1221355
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2018
Device Catalogue Number21343
Device Lot Number2430385203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1